MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that first, the avigo guide wire guided echelon10 catheter in place, and then the qc-8-30-3d was first implanted to form a hoop, and then the second coil 7-20-3d was smoothly pushed, and the third coil 6-20-3d was successfully implanted.5-15-3d, 4-12-3d were implanted in sequence.Then qc-2-6-3d was implanted into the microcatheter smoothly, and then it was ready for detachment after entering the aneurysm.The surgeon couldn't detach it with the instant detachment device, and the surgeon broke it off in the detachment area to detach it.Two attempts to detach the coil with the instant detacher (id) had been made.The physician did not try another id.3 manual attempts with a hypotube was made, there was no issue with the id.After the inner core was completely withdrawn, the coil went out together with the delivery guide wire when removing the delivery guide wire, and it was withdrawn into the microcatheter without being detached.The coil was removed.After replacing it with the coil qc-2-4-3d, it was successfully detached.After that, implanted the qc-2-4-3d coil again to aneurysm, and this process went smoothly, and the embolization was completed, and the artery was embolized.A total of 7 coils were implanted.After the angiography was performed after the surgery, there was no abnormality in the aneurysm, and the surgery was ended the reported device and any accessory devices prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating artery with a max diameter of 7.5mm and a 5.6mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium coil was returned for evaluation within the outer carton; inside of a biohazard bag and a shipping box.There was no instant detacher returned with the coil.Damage location details: the implant coil was still attached to the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The coin located against the lumen stop.No bend was found on the pushwire.The break indicator at the manual detachment location was found intact; indicative manual detachment was not attempt at this location.The pushwire found broken at the positive load indicator with the release wire extending out from the proximal end, indicative of manual detachment attempt at this location.The positive load indicator, ai, and coupler tubing were missing and not returned.Testing/analysis: the implant coil detached successfully by breaking the distal break indicator at manual detachment location and pulled back the release wire.No issue was found during detachment of the coil.Conclusion: based on the analysis performed, the axium coil was confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil was still attached.However, the implant coil detached successfully by breaking the hypotube distal to the break indicator at the manual detachment location.The implant coil was also damaged.The cause for damages could not be determined.Since the instant detacher, positive load indicator, ai, and coupler tubing were not returned; any contribution of the instant detacher, positive load indicator, ai, and coupler tubing to the non-detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16070752
Report Number2184009-2022-00462
Device Sequence Number20509454
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public00847536037632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number223745037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer12/27/2022
02/20/2023
02/25/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/10/2023
02/24/2023
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale